MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR BLADE 3.5MM DSPL EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR BLADE 3.5MM DSPL EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205312
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, the incisor blade was recurrently dropped filings.Instruments inside patient.Procedure finished with same device.No surgical delay or injury to patient reported due this event.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the customer provided images and videos confirms the presence of metal shavings in the surgical field.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of unintended force and side loading of the device, leading to premature wear.No containment or corrective actions are recommended at this time.

Brand Name
INCISOR BLADE 3.5MM DSPL EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12119205
Report Number1219602-2021-01505
Device Sequence Number3324991
Product Code HAB
UDI-Device Identifier03596010251404
UDI-Public03596010251404
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number7205312
Device Catalogue Number7205312
Device Lot Number50876502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;